MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3434C150TU
Medical Device Problem Codes Device Damaged by Another Device (2915); Power Problem (3010)
Health Effect - Clinical Codes Intimal Dissection (1333); Death (1802); Occlusion (1984); Injury (2348)
Date of Event 08/05/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v amf3636c100tu, serial/lot #: (b)(4), (b)(6), (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 100mm diameter thoracic aortic aneurysm.It was reported that during the index procedure, it was reported that the guide wire was mis-located.The guidewire was re-advanced and passed through a small sub-intimal flap.The stent graft systems were then delivered and deployed over this wire leading to a thoracic dissection and partial occlusion.The patient received bypass treatment on the same date but patient expired due to thoracic injury and occlusion.Per the physician, the cause of the event was tortuous anatomy and user error.No additional clinical sequelae were reported.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7836936
Report Number2953200-2018-01250
Device Sequence Number2446681
Product Code MIH
UDI-Device Identifier00643169346574
UDI-Public00643169346574
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Model NumberVAMC3434C150TU
Device Catalogue NumberVAMC3434C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;